Drug reaction with eosinophilia and systemic symptoms (DRESS) in children

Francesca Mori, Carlo Caffarelli, Silvia Caimmi, Paolo Bottau, Lucia Liotti, Fabrizio Franceschini, Fabio Cardinale, Roberto Bernardini, Giuseppe Crisafulli, Francesca Saretta, Elio Novembre

Research output: Contribution to journalReview article

Abstract

Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS) is a severe reaction to drugs. Incidence of DRESS in children is not well known and the mortality rate seems to be lower than 10%. Anticonvulsants are the main drugs involved both in adults and in children. The treatment of choice is intravenous immunoglobulins and corticosteroids used in synergy. Today there are not controlled clinical trials regarding DRESS treatment in children. Anyway, the prompt withdrawn of the offending drug is of paramount importance for a better prognosis. DRESS sequels may occur, consequently, follow-up visits are required at least until the first year after the reaction. (www.actabiomedica.it).

Original languageEnglish
Pages (from-to)66-79
Number of pages14
JournalActa Biomedica
Volume90
DOIs
Publication statusPublished - Jan 1 2019

Keywords

  • Children
  • Drug reaction with eosinophilia and systemic symptoms
  • Severe cutaneous adverse reac-tionst

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Drug reaction with eosinophilia and systemic symptoms (DRESS) in children'. Together they form a unique fingerprint.

  • Cite this

    Mori, F., Caffarelli, C., Caimmi, S., Bottau, P., Liotti, L., Franceschini, F., Cardinale, F., Bernardini, R., Crisafulli, G., Saretta, F., & Novembre, E. (2019). Drug reaction with eosinophilia and systemic symptoms (DRESS) in children. Acta Biomedica, 90, 66-79. https://doi.org/10.23750/abm.v90i3-S.8167